MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM 1300 PROSTATE SPECIFIC ANTIGEN (PSA); PSA ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM 1300 PROSTATE SPECIFIC ANTIGEN (PSA); PSA ASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer stated that a falsely elevated prostate specific antigen (psa) result was obtained on a patient sample on an atellica im 1300 instrument.The result was reported to the physician who did not question the result.Per laboratory protocol, the sample was repeated three times on the same instrument a week later and the repeat results recovered lower than the discordant result and an amended report was provided to the physician(s).The patient underwent a follow up positron emission tomography (pet) scan.There are no reports of adverse health consequences due to the elevated atellica im psa result.
 
Additional Manufacturer Narrative
An outside the united states customer stated that a falsely elevated prostate specific antigen (psa) result was generated on a patient sample on an atellica im 1300 instrument.The repeat result of 0.04 ug/l was reported as the correct result to the physician(s).The quality controls (qc) were acceptable prior to sample processing.Sample was a primary serum tube and was full and clear.It was not recentrifuged for the reruns.It was stored at 2-8 degrees c after initial analysis until rerun.Blood collection was performed at 15:18 on (b)(6) 2022 and sent on to laboratory.The serum tube was allowed to clot.After which point, it was centrifuged for 10 minutes @ 3000g @ 15-25 degrees c.The interpretation of results section of the atellica im total(psa) instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2022-00251 on aug 18, 2022.Sep 15, 2022 and sep 16, 2022 additional information: an outside the united states customer reported a false high (0.30 ug/l) prostate specific antigen (psa) result on a 67-year-old patient when tested with atellica im 1300 instrument, reagent lot 321.The initial result was reported to the physician(s) and the patient underwent a positron emission tomography (pet) scan.A week later, the laboratory repeated the same sample three times on the same instrument and with the same psa lot, and the repeat results recovered lower (0.03 ug/l / 0.04 ug/l / 0.04 ug/l) than the initial result.Siemens reviewed customer's calibration and it was valid and comparable with release while quality control recovery was within ranges according to the region.Siemens reviewed the sample and reagent probe trace files and there is no indication there were any anomalies during the processing of the sample with the sample and reagent probes.While there is insufficient information to determine the cause of the initial false reactive result, siemens cannot rule out pre-analytic factors as a possible cause.Pre-analytic factors and/or sample handling leading to particulate matter cannot be ruled out as the causative agent for the initial high result.No product performance issue is observed.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM 1300 PROSTATE SPECIFIC ANTIGEN (PSA)
Common Device Name
PSA ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15251167
Report Number1219913-2022-00251
Device Sequence Number5905717
Product Code MTF
UDI-Device Identifier00630414599816
UDI-Public00630414599816
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P950021-S016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberN/A
Device Catalogue Number10995663
Device Lot Number321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale